A Caltech Library Service

Specification and estimation of a simultaneous-equation model with limited dependent variables

Nelson, Forrest D. and Olson, Lawrence (1978) Specification and estimation of a simultaneous-equation model with limited dependent variables. International Economic Review, 19 (3). pp. 695-709. ISSN 0020-6598. doi:10.2307/2526334.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Single equation models with limited dependent variables have received considerable attention in the econometrics literature, but little is known about the specification and estimation of simultaneous-equation models in which some or all endogenous variables are limited. The one relevant published paper by Amemiya [1974] considers a model in which all endogenous variables are truncated at zero, reveals certain necessary restrictions on the model, and suggests a method of estimation. But his model is not applicable to all situations and the merits of his estimation procedure are confined to consistency and tractability. Here we propose an alternative specification which may be more appropriate than Amemiya's for many problems and discuss a relatively simple limited-information estimation procedure.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1978 Economics Department of the University of Pennsylvania. Manuscript received February 7, 1977; revised July 18, 1977. We would like to thank Halbert White, James Heckman, Lung-fei Lee, Kenneth Gaver, David Grether, and Donald O'Hara for helpful comments. A mini grant from the NBER Computer Research Center covered a portion of the computation costs. Olson's participation in this research was supported by the U.S. Department of Labor Dissertation Grant #91-36-75-04. Opinion and conclusions do not represent policy of the labor department. Formerly SSWP 149
Funding AgencyGrant Number
National Bureau of Economic ResearchUNSPECIFIED
Department of Labor91-36-75-04
Subject Keywords:Mathematical dependent variables, Coefficients, Economic models, Consistent estimators, Least squares, Maximum likelihood estimation, Mathematical procedures, Truncation, Mathematical independent variables, Modeling
Issue or Number:3
Record Number:CaltechAUTHORS:20171204-152231284
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:83672
Deposited By: Jacquelyn Bussone
Deposited On:02 Jan 2018 23:19
Last Modified:15 Nov 2021 20:13

Repository Staff Only: item control page